Alert archive / Tennessee / River Flood Advisories in 2018

River Flood Advisory 76, NWS Nashville, TN

April 23, 2018Davidson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Apr 23, 2018, 1:58 PM CDT for Davidson County, Tennessee. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2018, 1:58 PM CDT (18:58 UTC)
Expired
Apr 23, 2018, 6:15 PM CDT
In force
4 hr
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Whites Creek near Bordeaux (BORT1). The gauge peaked at 13.64 ft at Apr 23, 2018, 3:00 PM CDT.

actionminormoderate510152004/2304/24
Action stage
13 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431599, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 23, 1:22 PM CDT, 36 minutes earlier.

Area forecast discussion, Apr 23, 1:22 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
122 PM CDT Mon Apr 23 2018

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Bands of showers with locally heavy rainfall, along with isolated
thunderstorms, are developing in the WAA east of the low pressure
system located over western Tennessee and southwest Kentucky. In
addition, areas of sunshine are becoming common in between the
showers and bands of showers.

NAM12 and HRRR are honing in on the area for best potential of
showers and locally heavy rainfall, in a relatively wide swath
extending from where our current FLS's exist, over western areas,
to just west of the Cumberland Plateau.

As result of all this information, have nudged our high temperatures
today more toward the 70 degree mark in areas west of the
Cumberland Plateau, and have increased the chance of rain in the
area outlined previously into the categorical range, and added the
mention of locally heavy rainfall possible.

&&

.AVIATION...
18Z TAF DISCUSSION.

A slow moving low pressure system will produce a mix of MVFR and
VFR conditions this afternoon, except for the possibility of
periods of IFR at CSV. Expect flight conditions to deteriorate
overnight, with all terminals likely to experience IFR conditions
after 06z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......11
AVIATION........19
Hazardous weather outlook, Apr 23, 5:02 AM CDT, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
502 AM CDT Mon Apr 23 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-241000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
502 AM CDT Mon Apr 23 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

31

In the hours before

Special weather statement, Apr 23, 10:00 AM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
1000 AM CDT Mon Apr 23 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-232300-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield,
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina,
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson,
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro,
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville,
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta,
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville,
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg,
and Pulaski
1000 AM CDT Mon Apr 23 2018

...Showers With Locally Heavy Rainfall Expected Over Parts of the
Mid-State Today...

Bands of showers, some with locally heavy downpours, will develop
over parts of the Mid-State toady. The showers will be lining up
like soldiers, and marching across the same areas as they move
northward within each band. This means that some isolated areas
could receive another inch or more of rain today. Since the ground
is already saturated from rainfall yesterday, you can expect
heavy downpours to produce rapid run off and ponding of water,
especially in low lying and poorly drained areas. Motorists are
advised to exercise appropriate caution, and avoid areas where
water of unknown depth covers the road.
Special weather statement, Apr 23, 10:21 AM CDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
1021 AM CDT MON APR 23 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-232300-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield,
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina,
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson,
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro,
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville,
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta,
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville,
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg,
and Pulaski
1021 AM CDT MON APR 23 2018

...Showers With Locally Heavy Rainfall Expected Over Parts of the
Mid-State Today...

Bands of showers, some with locally heavy downpours, will develop
over parts of the Mid-State today. The showers will be lining up
like soldiers, and marching across the same areas as they move
northward within each band. This means that some isolated areas
could receive another inch or more of rain today. Since the ground
is already saturated from rainfall yesterday, you can expect heavy
downpours to produce rapid run off and ponding of water, especially
in low lying and poorly drained areas. Motorists are advised to
exercise appropriate caution, and avoid areas where water of unknown
depth covers the road.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 5:08 AM CDTRiver Flood AdvisoryOHXGiles38 hr
Apr 23, 8:23 AM CDTRiver Flood AdvisoryOHXBedford7 hr
Apr 23, 9:09 AM CDTRiver Flood AdvisoryOHXLawrence8 hr
Apr 23, 10:19 AM CDTAreal Flood AdvisoryOHXDickson, Hickman, Houston, Humphreys, Montgomery, Stewart and 1 more3 hr
Apr 23, 10:29 AM CDTAreal Flood AdvisoryOHXHickman, Lawrence, Lewis, Maury, Wayne, Williamson3 hr
Apr 23, 11:59 AM CDTRiver Flood AdvisoryOHXDavidson, Williamson12 hr
Apr 23, 12:37 PM CDTAreal Flood AdvisoryOHXDavidson, Robertson, Sumner3 hr
Apr 23, 12:46 PM CDTRiver Flood AdvisoryOHXHickman6 hr
Apr 23, 1:14 PM CDTFlash Flood WarningOHXDavidson, Robertson, Sumner6 hr
Apr 23, 2:02 PM CDTRiver Flood AdvisoryOHXDavidson23 hr
Apr 23, 3:08 PM CDTSpecial Weather StatementOHXSumner37 min
Apr 23, 3:26 PM CDTFlash Flood WarningOHXCannon, Rutherford, Wilson94 min
Apr 23, 3:48 PM CDTFlash Flood WarningOHXRobertson, Sumner87 min
Apr 23, 4:11 PM CDTFlash Flood WarningOHXSumner3 hr
Apr 23, 4:18 PM CDTAreal Flood AdvisoryOHXDavidson, Wilson117 min
Apr 23, 4:42 PM CDTSpecial Weather StatementOHXRobertson33 min
Apr 23, 5:07 PM CDTAreal Flood AdvisoryOHXMacon, Sumner, Trousdale, Wilson3 hr
Apr 23, 5:11 PM CDTAreal Flood AdvisoryOHXRobertson, Sumner2 hr
Apr 23, 6:07 PM CDTAreal Flood AdvisoryOHXCheatham113 min
Apr 23, 6:20 PM CDTFlash Flood WarningOHXMontgomery114 min

Nearby

River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.